Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Transformation of a class of nonselfadjoint eigenvalue problems

Authors: D. R. K. S. Rao and K. N. Murty
Journal: Proc. Amer. Math. Soc. 81 (1981), 287-292
MSC: Primary 34B05; Secondary 34A30
MathSciNet review: 593473
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A class of non-self-adjoint boundary value problems possessing countably many real eigenvalues can be made self-adjoint by means of a nonsingular transformation. A set of criteria for such problems to be self-adjoint is derived.

References [Enhancements On Off] (What's this?)

  • [1] Earl A. Coddington and Norman Levinson, Theory of ordinary differential equations, McGraw-Hill Book Company, Inc., New York-Toronto-London, 1955. MR 0069338
  • [2] E. L. Ince, Ordinary differential equations, Longmans, Gree and Co., Ltd., London, 1927.
  • [3] F. R. Gantmacher, The theory of matrices. I, Chelsea, New York, 1959.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34B05, 34A30

Retrieve articles in all journals with MSC: 34B05, 34A30

Additional Information

Keywords: Matrix differential equation, boundary value problems, fundamental matrix, elementary divisors
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society